MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 LNR MPACTOR HD II 38-42MM; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. R3 LNR MPACTOR HD II 38-42MM; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71366438
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reference: (b)(4).
 
Event or Problem Description
It was reported that a r3 lnr impactor hd ii 38-42 mm cracked vertically while impacting a liner.This occurred during thr procedure, instrument inside the patient.No harm or injury reported on patient.Procedure was finished with a smith and nephew back up device.There was a less than 30 minutes delay.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment was returned for evaluation.A visual inspection confirmed the r3 lnr mpactor hd ii 38-42mm is cracked.The device shows significant signs of wear/usage.A medical investigation was conducted and confirms per complaint details, an r3 lnr impactor hd ii 38-42mm cracked vertically while impacting a liner; however, a s+n backup was used to complete the procedure without harm or injury reported on patient.Reportedly, there was a delay of less than 30 minutes.Based on the photo which confirms the reported crack, no material appears to be missing.Responses to the requested clinical documentation/information had not been received as of the date of this investigation, therefore, the root cause and the patient impact beyond the reported modified procedure and 0-30 minute surgical delay could not be determined; however, no patient injury was reported.No further medical assessment could be rendered at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of complaint history for the listed part revealed no prior complaints for the listed batch.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 LNR MPACTOR HD II 38-42MM
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11088917
Report Number1020279-2020-07913
Device Sequence Number2666911
Product Code JDG
UDI-Device Identifier03596010656087
UDI-Public03596010656087
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71366438
Device Catalogue Number71366438
Device Lot Number10KSY0045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;